MAUDE Adverse Event Report: COOK INC ADVANCE MICRO ¿ 14 ULTRA LOW-PROFILE PTA BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE MICRO ¿ 14 ULTRA LOW-PROFILE PTA BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G26626
Medical Device Problem Codes Break (1069); Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common device name: dqy catheter, percutaneous.Procode: dqy.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an angiogram of the popliteal artery the hub of a advance micro 14 ultra low-profile pta balloon catheter broke.The balloon was advanced through another manufacturer's 6fr sheath to the target location.It was inflated using an advantage kit with a 50/50 solution of saline and contrast.The hub of the device then broke while "twisting".The balloon was then removed as a unit and the procedure was completed using another balloon.It was noted that the anatomy was not tortuous, but was moderately to severely calcified.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.The patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
Information was available and inadvertently omitted from the last report.The severely occluded lesion was located in the superficial femoral/popliteal artery.Mild stenosis was noted in the profunda femoris artery, and severe stenosis was reported in the adductor hiatus and infrapopliteal area.An unspecified 0.014-inch wire was in the lumen of the device at the time of the event.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during an angiogram, the hub of a advance micro 14 ultra low-profile pta balloon catheter broke.The balloon was advanced through another manufacturer's 6fr sheath to the target location.It was inflated using an advantage kit with a 50/50 solution of saline and contrast.The hub of the device then broke while "twisting".The balloon was then removed as a unit and the procedure was completed using another balloon.It was noted that the anatomy was not tortuous, but was moderately to severely calcified.The severely occluded lesion was located in the superficial femoral/popliteal artery.Mild stenosis was noted in the profunda femoris artery, and severe stenosis was reported in the adductor hiatus and infrapopliteal area.An unspecified 0.014-inch wire was in the lumen of the device at the time of the event.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.The patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, drawings, instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complainant returned one advance micro ¿ 14 ultra low-profile pta balloon catheter to cook for investigation.Physical examination of the returned device revealed the hub was cracked and broken, but not separated.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other related complaints associated with the complaint device lot.Because there were no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in the field.The instructions for use (ifu) provides the following information to the user related to the reported failure mode: "upon removal from package, inspect the product to ensure no damage has occurred." cook reviewed the device master record (dmr) and product labeling, including the ifu, to confirm adequate manufacturing specifications, operation parameters, and the design verification testing of the device are in place to identify and prevent this failure mode prior to distribution.Cook concluded that a component failure unrelated to the design or manufacturing of the complaint device caused this incident.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE MICRO ¿ 14 ULTRA LOW-PROFILE PTA BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key13422741
Report Number1820334-2022-00152
Device Sequence Number20335918
Product Code LIT
UDI-Device Identifier10827002266268
UDI-Public(01)10827002266268(17)240610(10)14017172
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K122940
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/10/2024
Device Model NumberG26626
Device Catalogue NumberPTA3-14-150-2-8
Device Lot Number14017172
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/20/2022
Supplement Date Received by Manufacturer05/05/2022
Initial Report FDA Received Date02/02/2022
Supplement Report FDA Received Date05/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENCORE 26 ADVANTAGE KIT; TERUMO 6FR SHEATH
Patient SexUnknown